MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Codes Battery Problem (2885); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
### investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-nov-2025 / serial#: (b)(6).D9: no.H3: no.H4: mfg date: 11-nov-2024 h5: no.D1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-nov-2025 / serial#: (b)(6).D9: no.H3: no.H4: mfg date: 11-nov-2024 h5: no.D1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-nov-2025 / serial#: (b)(6).D9: no.H3: no.H4: mfg date: 11-nov-2024 h5: no.D1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-nov-2025 / serial#: (b)(6).D9: no h3: no h4: mfg date: 11-nov-2024 h5: no.D1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-nov-2025 / serial#: (b)(6).D9: no h3: no h4: mfg date: 11-nov-2024 h5: no.D1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 30-nov-2025 / serial#: (b)(6).D9: no.H3: no.H4: mfg date: 11-nov-2024 h5: no.D1: heartware ventricular assist system - battery d4: model#: 1650 / catalog#: 1650 / expiration date: 31-aug-2024 / serial#: (b)(6).D9: no h3: no h4: mfg date: 25-aug-2023 h5: no.H6: the codes present in section h6 correspond to components/products that comprise the reported event.### medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient stated that there were two instances in the last few weeks where there was a red alarm while changing the batteries on the controller.It was noted that after the patient reported the "red alarm" during power connections, frequent miscommunications with the batteries were noted in the log files.Power switching was suspected.The controller and batteries remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted as additional information has being received for this event and sections have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the patient stated that the controller does not always beep when connecting a new battery.The patient sees the fully charged battery indicator on the controller when the battery is connected.Also, the patient was not sure which batteries did this.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device analysis.Product event summary: one (1) controller (b)(6) and seven (7) batteries (b)(6) were not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed one (1) low flow alarm logged on (b)(6) 2025 at 13:54:26.The low flow alarm is an additional finding unrelated to the reported event.Log file analysis revealed that the controller contained a software feature that records whether a power source experienced a communication error or a disconnection within each 15 minute interval.Analysis of the data log file revealed one (1) premature power switching event that was due to a momentary disconnection involving (b)(6).Analysis of the data log file also revealed several momentary disconnections that did not lead premature power switching involving (b)(6).Momentary disconnections will result in an audible tone or ¿beep¿.No communication errors were found within the analyzed period.Additionally, no high priority or ¿red alarms¿ were logged within the analyzed period.As a result, the reported ¿red alarm¿ and communication error events were not confirmed.The reported power switching event was confirmed.The associated batteries were lubricated prior to release.Based on an investigation conducted under capa (b)(4) and the available information, the most likely root cause of the reported power switching event can be attributed to momentary disconnections due to fretting corrosion of the controller-port/power-source pins, contamination on the controller receptacle sockets/power source pins, and/or a large spring gap between the controller receptacle spring and trough caused by a damaged receptacle.Even though this capa is now closed, (b)(6) and associated batteries fall in scope of this capa.Based on the available information, the device may have caused or contributed to the observed low flow event.Based on the risk documentation, possible causes of the low flow event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, poor vad filling, and/or inappropriate pump rotational speed.Additional products: d4: serial#: (b)(6) h3: yes d4: serial#: (b)(6) h3: yes d4: serial#: (b)(6) h3: yes d4: serial#: (b)(6) h3: yes d4: serial#: (b)(6) h3: yes d4: serial#: (b)(6) h3: yes d4: serial#: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23325716
Report Number3007042319-2025-02149
Device Sequence Number21319430
Product Code DSQ
UDI-Device Identifier00888707000475
UDI-Public(01)00888707000475(17)181130
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer10/20/2025
01/02/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date10/21/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Patient Age58 YR
Patient SexFemale